Am I going to gain weight? Is my hair going to fall out?
First of all welcome to Drugs.com or as we refer to it: DC.-
Please click on the links below to read more about the medication ( Uses, side effects, interactions,etc... ) and reviews by other users of synthroid.-
All the best and take care.-
Hello, I agree with maso about checking out info on Synthroid and other users, but my mom has taken Synthroid for many years and hasn't gained weight; she has lost weight, and her hair is just as full as ever. She did have some temporary hair loss in the beginning, but it was not noticeable.
*Hair loss may occur during the first few months of treatment. This effect is usually temporary as your body adjusts to this medication. If this effect persists or worsens, tell your doctor or pharmacist promptly.*
im on the same dose. have been on synthoid 7yrs, never had any hair loss, did gain so wt but not sure it was from that. I have lost 36 lb in last 10 mos. But I do not have a thyroid. Don't get upset, I was told to take my synthorid 1 hr before eating in morning, so I take it about same tome everyday.
I don't have your problem, but want to welcome you to the group anyway. If you ever need a friend this is the place to come. I have only been a member since January, & have made lots of friend that really care. Good luck with your new medication. I know it can be sometimes scarey to start something new, but your doctor more than probably knows what he or she is doing. If you have any questions or worries you have picked the right place to come to. WELCOME! ! !
I have been on Synthroid for many years... I am on a higher dose that you are... It has not made me gain any weight at all. Actually I have been loosing some more lately since they upped my dosage. And it has never given me a problem with my hair. I am a woman who is very into my hair and I wouldn't be taking it if it made me loose it. I have never herd of that side effect before, but if it does happen it must not be often because no one in my family has ever lost there hair with this drug and several people in my family take it. I think you will be safe and fine.
I have been on Synthroid dosage 1.60mg for years, and have been on Synthroid long before that now for 14 years. First of all, the hair loss, for some women menopausal years cause hair loss. I have taken Synthroid and have never lost hair due to it or have gained weight just by taking Synthroid. I do however believe people who have Hypothyroid have that tendency to gain weight no matter what we are on with Synthroid. For the generic to Synthroid I had a doctor put me on that bring me back 3 months later and it had not worked on me. So back on Synthroid name brand. I was told by another specialist that generics can go either 20% above or below the dose since they are not regulated as stringent as name brand is. So be aware of this if you are taking the generic, if you are not having any problems with your blood workup for your checkup then evidently you are one that it works on. I wish I could it's much cheaper. Some doctors put you on this medication for a month or two...
I have never understood that since I had a surgeon tell me I could go a week without Synthroid for my thyroid but then I would die without it. Taking medicine for your thyroid is very important... it is the center of how your body works.
- Synthroid Information for Consumers
- Synthroid Information for Healthcare Professionals (includes dosage details)
- Side Effects of Synthroid (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 22 Nov 2009 • 1 answer
Posted 11 Jul 2010 • 2 answers
I was diagnosed with graves' shortly after having my daughter (who is now 17 mo) and ended up having
Posted 21 Jul 2011 • 2 answers
Posted 2 Aug 2013 • 5 answers
Posted 20 Dec 2014 • 4 answers